Jump to content
Important Survey - Please Participate ×

Pre-taper, Vomiting Between Doses


[Ti...]

Recommended Posts

I'm new here and would appreciate any thoughts and validation anyone can offer.

I've been on 2mg of Xanax every night for insomnia as prescribed for 3+ years.

Lately I've experience bothersome symptoms during the day...the most mild being poor focus and irritability, the most troubling being lightheadedness, nausea, poor appetite and cyclic vomiting....which is really, really awful.

 

1. Could these be interdose withdrawal symptoms?  Anyone have a similar experience?

2.  I haven't even begun a taper yet, and I'm flu-like, miserable and have lost 7 lbs in a short period of time.  Any thoughts regarding supportive medications that might minimize the vomiting and flu like symptoms during my upcoming taper?

 

I am waiting for a callback from my prescriber on this.  I want to make sure that my taper is it slow and comfortable and does not involve vomiting.....this is an awful feeling.  TIA.

 

 

Link to comment
Share on other sites

It may well be tolerance and/or inter dose withdrawal.  Have you tried to split the dose by not taking 2mg all at bedtime?  That may help if you dose more regularly.  Maybe 1mg twice a day which would give you 12 hours in between doses instead of 24?  It’s a start on a shorter acting benzo like alprazolam.

 

I repeatedly went to the doctor complaining of nausea and dizziness.  He said it was “anxiety”. Month after month of the same thing.  He eventually increased my alprazolam dose from 1.5mg/day to 3mg/day then within a month, 4mg/day.  It didn’t help and that’s when I finally said enough was enough!! I started to taper on my own. 

 

I’m off alprazolam more than 8 months now.  I’m finishing up my clonazepam taper in what was a failed cross over due to the psychiatrist not knowing drug equivalents to properly cross over.  Moron.

 

I’m still nauseated every single day.  No vomiting...but close some days.  I’m hoping once I’m off the poison, my sick stomach will finally settle down.

 

I can only say I wouldn’t accept an increase in your meds. It would be a temporary “fix”.  To me, the only option was to taper. Go up in dose or get off.  I got off.

 

Check out the taper and titration board on here.  There’s a wealth of information.

 

Good luck and I hope you feel better soon.

 

SG

💜🙏🏻

Link to comment
Share on other sites

Thanks for the reply, I get what you're saying about not wanting to add anything.  Question:  I on occasion have done 1.5 mg of Xanax at bedtime.  For a daytime dose to provide continuity, should I look more toward a longer acting benzo, like Clonazepam?  Is .5 of clonazepam the same as .5 of xanax?  I cannot believe doctors would not know about this, it's frightening.  I have been in and out of the ER for dehydration.  The last thing I want is to end up at the ER right now.
Link to comment
Share on other sites

After tapering off alprazolam and now clonazepam, I personally would never recommend crossing over to clonazepam.  It’s a nasty, nasty benzo.  Very difficult to taper.  But yes, they are equivalent mg per mg except clonazepam is supposed to be “longer acting”.  I’ve never found that to be true. To me, I feel it causes more nausea than alprazolam ever did. 

 

Many people on here opt for a cross over to Valium as it is longer acting and offers lower mg doses to taper from. I’ve read good results, but then again I’ve read many people struggling with their Valium taper.  I’ve also read if you can taper off your “original”  benzo, that’s good too.  Since you haven’t started your taper, maybe starting would give you an idea of how you would feel?  Maybe lowering your dose may actually help you feel better.  That’s a possibility too.

 

As I said before, you may want to try 1mg alprazolam every 12 hours and see if it eases your symptoms and go from there.

 

Lots to think about but hopefully your prescriber is benzo wise and knows how to properly cross over to another benzo if that’s the path you choose.

 

Good luck and be well soon.

 

SG

💜

Link to comment
Share on other sites

×
×
  • Create New...